Thunderstorm Wind, Campbell
- When
- August 15, 6:08 PM MST
- Where
- Campbell County, 17 mi N of Recluse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.976, -105.700
Wind gusts were estimated at 60 mph.
Wind gusts to 60 mph accompanied a severe thunderstorm over northwestern Campbell County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Wind gusts to 60 mph accompanied a severe thunderstorm over northwestern Campbell County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 15, 1:54 PM MST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 254 PM MDT MON AUG 15 2011 .DISCUSSION...WATER VAPOR IMAGERY SHOWS UPPER RIDGING ACROSS THE CENTRAL CONUS WITH SOUTHWESTERLY FLOW DEVELOPING ACROSS THE HIGH PLAINS. SEVERAL WAVES WERE CROSSING IDAHO INTO WYOMING/MONTANA. SURFACE ANALYSIS SHOWS LOW PRESSURE CENTERED OVER NORTHEAST WYOMING WITH SOUTHERLY FLOW ACROSS WESTERN SOUTH DAKOTA. RADAR SHOWS ISOLATED THUNDERSTORMS DEVELOPING IN THE LAST HOUR ACROSS THE NORTHERN HILLS AND WYOMING BLACK HILLS. TONIGHT...A SHORTWAVE TROUGH WILL CROSS MONTANA THIS EVENING WITH STRONG FORCING AHEAD OF IT. IT LOOKS LIKE THE BEST FORCING WILL STAY NORTH OF THE CWA AS STRONG TO SEVERE STORMS DEVELOP OVER WESTERN NORTH DAKOTA HEADING INTO THE EVENING. INSTABILITY AND SHEAR WILL ALSO BE BEST MAINLY NORTH OF THE AREA...THOUGH CLIPPING NORTHWEST SOUTH DAKOTA INTO PARTS OF NORTHEAST WYOMING. BELIEVE SOME OF THESE PARTS OF THE CWA COULD SEE A FEW STORMS BECOME SEVERE. OTHERWISE IT WILL BE A QUIETER NIGHT FOR MOST OTHER AREAS. A COLD FRONT WILL SLIDE THROUGH OVERNIGHT AS THE PRECIP SLIDES EAST/NORTHEAST OF THE CWA. QUIET WEATHER IS EXPECTED TUESDAY IN THE WAKE OF A COLD FRONT. A COOLER AND DRIER AIRMASS WILL KEEP TEMPS IN THE UPPER 70S TO UPPER 80S. HAVE REMOVED POPS FROM THE FORECAST GIVEN THE STABLE ATMOSPHERE EXPECTED TO BE IN PLACE. HIGH PRESSURE WILL SHIFT EAST OF THE AREA TUESDAY NIGHT INTO WEDNESDAY BRINGING RETURN FLOW TO THE AREA. WITH THETA E ADVECTION COMMENCING EARLY WEDNESDAY MORNING...COULD SEE AN ISOLATED STORM OR TWO DEVELOP ACROSS SOUTHWEST SOUTH DAKOTA. ISOLATED STORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHWEST TO SOUTH CENTRAL SOUTH DAKOTA. GIVEN THE INSTABILITY AND GOOD SHEAR IN PLACE...SOME OF THESE STORMS COULD END UP BEING SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. EXTENDED...AN UPPER LEVEL RIDGE WILL PERSIST OVER THE SOUTHWESTERN CONUS THURSDAY THROUGH SUNDAY. EARLY ON...THE RIDGE AMPLITUDE WILL BE RELATIVELY LOW...ALLOWING FOR NEARLY ZONAL FLOW OVER THE FORECAST AREA...SUPPORTING A SERIES OF WEAK DISTURBANCES ACROSS THE NORTHERN PLAINS. SMALL CHANCES FOR TSRA AREA WARRANTED FOR THURSDAY AND FRIDAY GIVEN MOISTURE AVAILABILITY. THE RIDGE AMPLITUDE WILL BUILD HEADING INTO THE WEEKEND WHICH WOULD LEAD TO DRY WEATHER OVER THE FORECAST AREA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .AVIATION...ISOLATED/SCATTERED TSRA POSSIBLE MAINLY THIS EVENING. BEST CHANCES WILL BE OVER NORTHWESTERN SOUTH DAKOTA. OTHERWISE...VFR CONDITIONS WILL PREVAIL. A COLD FRONT WILL CROSS THE AREA LATER TONIGHT FOLLOWED BY GUSTY NORTHWEST WINDS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 649 AM MDT MON AUG 15 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-161300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 649 AM MDT (749 AM CDT) MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN CAMPBELL AND CROOK COUNTIES IN NORTHEASTERN WYOMING...AS WELL AS NORTHWESTERN SOUTH DAKOTA...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A DAILY CHANCE FOR THUNDERSTORMS ACROSS AT LEAST SOME PORTIONS OF THE AREA THROUGH FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS FAR SOUTH CENTRAL SOUTH DAKOTA ON TUESDAY. THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ACROSS SOUTHWESTERN SOUTH DAKOTA ON WEDNESDAY. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 422 PM MDT MON AUG 15 2011 SDZ001-152315- HARDING SD- 422 PM MDT MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING COUNTY UNTIL 515 PM MDT... AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF LADNER...OR 28 MILES EAST OF EKALAKA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AREAS NORTHWEST OF LADNER... BUNKERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 523 PM MDT MON AUG 15 2011 SDZ001-160015- HARDING SD- 523 PM MDT MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARDING COUNTY UNTIL 615 PM MDT... AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF BUFFALO...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LUDLOW... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. B BUNKERS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 543 PM MDT MON AUG 15 2011 SDZ001-160030- HARDING SD- 543 PM MDT MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARDING COUNTY UNTIL 630 PM MDT... AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMP CROOK...OR 19 MILES WEST OF BUFFALO... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAMP CROOK... AREAS WEST THROUGH NORTH OF BUFFALO... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BUNKERS
The Rapid City radar (KUDX), 246 km away, was scanning. The volume nearest the first event began at 01:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340758.